MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the orbit galaxy complex fill 5mm x 15cm coil (640cf0515 / 30036030) was one of the coils used during the parent artery occlusion portion of the procedure, but the 5 mm x 15 cm orbit galaxy coil could not be resheathed.The zipper on the coil could not be unzipped.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 5mm x 15cm coil was returned for evaluation and the embolic coil was observed in a tangled condition and the coil was stretched.The investigational finding is documented below.A non-sterile orbit galaxy complex fill 5mm x 15cm coil was received coiled inside a pouch.The hypotube was inspected and was found kinked at 99 cm from the proximal end.The introducer was found kinked and residues of dry blood is observed on it.The support coil and gripper were inspected; no damages were noted on them.The embolic coil was found in tangled condition with the received device; the coil was also stretched.No other damages were note on the received device.The functional test could not be performed due to the introducer in a kinked condition with residues of dry blood noted on it.The reported issue that the orbit galaxy complex fill 5mm x 15cm coil could not be resheathed; the zipper could not be unzipped could not be confirmed through functional evaluation of the returned device.The introducer was kinked and as a result, the test could not be performed.Failure reported by the costumer as ¿coil introducer-zipping difficulty-rezipping¿ could not be evaluated due to the introducer was found kinked and the functional test could not be performed.A review of the manufacturing documentation associated with this lot 30036030 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information provided and the returned device in a condition that did not allow for functional testing, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex fill 5mm x 15cm coil left the manufacturing facility with the embolic coil in a tangled state and stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are 1226348-2018-00760, 1226348-2018-00761, and 3008114965-2018-00780.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the orbit galaxy complex fill 5mm x 15cm coil (640cf0515 / 30036030) was one of the coils used during the parent artery occlusion portion of the procedure, but the 5 mm x 15 cm orbit galaxy coil could not be resheathed.The zipper on the coil could not be unzipped.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 5mm x 15cm coil was returned for evaluation and the embolic coil was observed in a tangled condition and the coil was stretched.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8010515
Report Number1226348-2018-00760
Device Sequence Number13489914
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number640CF0515
Device Lot Number30036030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1